Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The homotopy type of hyperplane posets


Authors: Paul H. Edelman and James W. Walker
Journal: Proc. Amer. Math. Soc. 94 (1985), 221-225
MSC: Primary 52A25; Secondary 06A10, 51M20, 55P10, 57Q99
DOI: https://doi.org/10.1090/S0002-9939-1985-0784167-3
MathSciNet review: 784167
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Previously, Edelman had defined a partial order on the regions of a euclidean space dissected by hyperplanes. The goal of this paper is to compute the homotopy type of open intervals in these posets. Techniques from the theory of shellable posets are used.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A25, 06A10, 51M20, 55P10, 57Q99

Retrieve articles in all journals with MSC: 52A25, 06A10, 51M20, 55P10, 57Q99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0784167-3
Keywords: Dissection by hyperplanes, shellability, homotopy type, Möbius function
Article copyright: © Copyright 1985 American Mathematical Society